Maryland, 2011Wildfire in Maryland, February 19 to 20, 2011
February 19 to 20, 2011 · NWS LWX · 1 event in 1 county or zone
A dry cold front passed through on the evening of the 18th. Strong westerly winds combined with low relative humidity and low fuel moisture to cause the development of wildfires across portions of Maryland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dry cold front passed through on the evening of the 18th. Strong westerly winds combined with low relative humidity and low fuel moisture to cause the development of wildfires across portions of Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 19, 3:30 PM EST, 30 minutes earlier.
Area forecast discussion, Feb 19, 3:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EST SAT FEB 19 2011
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE MID ATLANTIC THROUGH
SUNDAY MORNING. A TROUGH OF LOW PRESSURE WILL MOVE INTO THE EASTERN
STATES MONDAY...BRINGING WELCOME RAIN SHOWERS...BEFORE CHANGING TO A
WINTRY MONDAY NIGHT. HIGH PRESSURE THEN THROUGH MID WEEK BEFORE THE
NEXT TROUGH MOVES IN FROM THE WEST LATE IN THE WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
WNDY DAY CONTS ACRS CWFA. REF PNSLWX FOR LTST SUMMARY OF HIGH WND
GUSTS ACRS CWFA. NMRS REPORTS HV EXCEEDED 50 MPH...AND QUITE A FEW
HV REACHED WRNG CRIT OF 57 MPH. NOT ONLY ARE CONDS ONGOING ACRS
AREA...BUT H9-8 WNDS STRENGTHENING. A NEW CORE OF 70 KT AT H8 PER
NAM WL BE PIVOTING ACRS ERN CWFA 21Z-03Z. H9 INCR FM 50 TO 55 KT...
WHICH LINGERS THRU THE NGT. GFS/RUC SIMLR...ALTHO THE GFS IS THE
WEAKER OF THE 3. GRANTED VERT MOMENTUM TRANSFER WL BECOME LESS FVRBL
DUE TO BOTH DIURNAL TRENDS AND BLDG SFC HIPRES...TAKING SOME OF THE
STING OUT OF THE SITUATION...BUT THINK THAT AT LEAST BRZY CONDS WL
DOMINATE THE ERN SXN OF CWFA WELL INTO THE NGT. HWW CONTS AREAWIDE
THRU 9PM. THAT MAY NEED TO BE ADDRESSED...BY AT LEAST ADDING A WND
ADVY IF NOT AN XTNDD WRNG FOR SOME CNTYS. WL LET EVE FCSTRS HNDL
THAT AS THE TIME COMES. EVEN THO SKC...THE MIXING PROVIDED BY THE
WND WL INHIBIT RAPIDLY DROPPING TEMPS. MIN-T ON THE WARM SIDE OF MOS
ENVELOPE.
HIPRES OHD BY ELY TMRW...AND THEN THE RDG AXIS SHIFTS EWD TMRW AFTN
PERMITTING WAA/RTN FLOW. BEST ISENT LIFT SEEMS TO BE DLAD COMPARED
TO PRVS CYCLES...WHICH SEEMS REASONABLE FOR SYSTEM EVOLUTION. HV
INCRSD CLDS THRU THE DAY COINCIDENT W/ WAA BUT BACKED OFF ON POPS...
PRESERVING ONLY SCHC W OF SHEN RVR. WENT MIDPACK FOR MAXT. IF WE CAN
SEE A LTL MORE INSOLATION...THAT MAY END UP BEING ON THE COOL SIDE
ACRS CENTRL VA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
SUNDAY NIGHT THROUGH MONDAY...LARGE SCALE RIDGING OVER THE ERN CONUS
WILL FLATTEN AS A LOW OVER SKIRTS EAST FROM THE CENTRAL PLAINS
TO ACROSS THE MID ATLANTIC AND ANOTHER A LOW DESCENDS FROM HUDSON
BAY TO NEW ENGLAND. SFC HIGH PRESSURE WILL BE SHUNTED TO EAST OF FL
SUNDAY NIGHT...ALLOWING QUITE A FETCH OF GULF MOISTURE TO STREAM
TOWARD THE MID ATLANTIC /AIDED BY THE LOW EXITING THE CENTRAL
PLAINS/. QUITE AN AIRMASS BOUNDARY WILL SETUP ACROSS THE OHIO VALLEY
AS SUBTROPICAL AIR FROM THE GOM MEETS SUB ARCTIC AIR FROM CANADA
ACROSS THE MIDWEST EAST TO THE NRN MID ATLANTIC THROUGH THIS PERIOD.
MOST OF THE ACTIVITY ASSOCIATED WITH THIS CONVERGENCE WILL BE
NORTH/WEST OF THE CWA...THOUGH FOR SUNDAY NIGHT LIKELIES WERE ADDED
TO THE FAR NW /INVOF KCBE/ AND CHANCES WERE EXPANDED SOUTH TO
INCLUDE BALT-WASH AS THE GREAT PLAINS LOW SKIRTS EAST. DOWNSLOPING
WLY FLOW...SOURCED FROM THE GULF WILL ALLOW FOR AN ABNORMALLY WARM
DAY ON MONDAY...MAX TEMPS INTO THE 70S FOR SOUTHERN PORTIONS OF THE
VALLEYS WEST OF THE BLUE RIDGE...AND THE VA PIEDMONT...MID 60S AT
LEAST FOR THE BALT-WASH METRO. QUESTIONS FOR TEMPS ON MONDAY IS
TIMING OF LOW PASSAGE TO THE NORTH AND AMOUNT OF CLOUDS DURING THE
DAY.
MONDAY NIGHT...THE LOW DESCENDING FROM HUDSON BAY WILL MOVE SOUTH
ACROSS NEW ENGLAND AND PHASE WITH THE LOW/WAVE THAT CAME FROM THE
CENTRAL PLAINS. THIS WILL DRAW COLD AIR /-5 TO -10C H85 TEMPS/ DOWN
ACROSS THE MID ATLANTIC. CONTINUED GULF MOISTURE CONVERGENCE WITH
THE TROUGH AXIS WILL PROVIDE BANDS OF RAIN TO DEVELOP ALONG THE
FRONT. AS THE FRONT SAGS SOUTH...RAPID COLUMN COOLING SHOULD ALLOW
FOR A CHANGEOVER TO A WINTRY MIX...THEN SNOW AROUND MIDNIGHT BEFORE
THE BOUNDARY/END OF PRECIP MOVES SOUTH BY EARLY TUESDAY. WITH GROUND
TEMPERATURES WARMING FROM RECENT ABOVE NORMAL AIR TEMPERATURES...ANY
SNOW LATE MONDAY NIGHT...SHOULD END UP BEING SLUSHY ON THE
GROUND...THOUGH MIN TEMPS IN THE MID 20S ARE EXPECTED NORTH.
NEVERTHELESS...THE STRONG BAROCLINIC ZONE...AS INDICATED BY ALL
GUIDANCE...SUGGESTS MESOSCALE FORCING TO PLAY AN IMPORTANT ROLE IN
PRECIP MONDAY NIGHT. AMPLE MOISTURE AND GOOD LIFT SHOULD ALLOW FOR
SOME LOCALLY HEAVY PRECIP RATES. NO SLEET OR FREEZING RAIN IN THE
GRIDS YET SINCE THE CHANGEOVER TO SNOW SHOULD BE QUICK. PLEASE
CONTINUE TO PAY ATTENTION TO THIS MONDAY NIGHT SCENARIO OVER THE
WEEKEND.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUESDAY THROUGH THURSDAY...HIGH PRESSURE MOVES SOUTH ACROSS THE
REGION AGAIN. ANY SNOW MID TUESDAY MORNING SHOULD END RAPIDLY WITH
THE BOUNDARY PUSHING SOUTH. BELOW NORMAL TEMPS TUESDAY...THEN RETURN
FLOW BRING TEMPS BACK TO NORMAL /MID 40S MAX TEMPS/ FOR
WEDNESDAY...THEN ABOVE FOR THURSDAY.
THE NEXT UPPER TROUGH MOVES EAST INTO THE ERN CONUS FRIDAY IN A
SCENARIO SIMILAR TO EARLIER IN THE WEEK. 12Z GUIDANCE TODAY SUGGESTS
RAIN FRIDAY...AND WITH A TRACK FARTHER NORTH...SNOW IS LESS LIKELY
AT THIS TIME. HOWEVER...STAY TUNED TO THAT SCENARIO AS WELL.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
POTENTIAL FOR 50 KT GUSTS CONT THRU 02Z ON GUSTY NW FLOW. AFTR 02Z
SFC WNDS WL DIMINISH BUT WNDS THRU ABT 5K FT WL INCR. THAT MAY LEAD
TO ANTHR LLWS SITUATION. TAFS DO NOT REFLECT THAT ATTM. WL NEED TO
CONSIDER AND POTENTIALLY ADDRESS THAT SHORTLY. CLDS/VSBYS WL NOT BE
FACTOR THRU VALID PD. KEEPING GUSTY WNDS THRU THE NGT-- AT LEAST 35
KT THRU 10Z...25 KT THRU 15Z-- AND THEN WNDS BLO 10 KT THRU THE DAY
TMRW.
LOW PRESSURE APPROACHES FROM THE WEST SUNDAY NIGHT...INCREASING SLY
FLOW TO 15 TO 20 KT LATE WITH MID LEVEL /VFR/ CIGS. A COLD FRONT
MOVES THROUGH MONDAY MORNING...BRINGING WLY FLOW OF AROUND 20 KT
WITH GUSTS TO 30 KT THROUGH THE DAY. CHANCES FOR RAIN SHOWERS
INCREASE THROUGH MONDAY. HEAVIER RAIN/IFR POSSIBLE MONDAY NIGHT AS
ANOTHER COLD FRONT MOVES SOUTH ACROSS THE AREA. A CHANGEOVER TO TO
SNOW IS EXPECTED MONDAY NIGHT BEFORE ENDING TUESDAY MORNING. NLY
FLOW 10 TO 15 KT WITH GUSTS TO 20 KT TUESDAY. HIGH PRESSURE/DRY
TUESDAY THROUGH THURSDAY.
&&
.MARINE...
OCNL GUSTS 45-48 KT SUPPORT SR.W ON THE WATERS ATTM. HV NOT CHGD
THAT HAZARD...KEEPING IT IN EFFECT THRU 9PM. HV MADE A FEW CHGS
THRAFTR TO STREAMLINE HEADLINES AS HIPRES BLDS...KEEPING GLW THRUT
THE NGT AND SCA FOR SVRL HRS TMRW. KEPT SCA LONGER FOR THE MD
BAY/TRIBS INCL LWR PTMC SVRL HRS LONGER DUE TO BETTER FETCH. WNDS
MIGHT DROP SOONER THAN CERTAIN HEADLINES SUGGEST...SPCLY THE
GLW...BUT AGN ATTEMPTED TO SIMPLIFY PROCESS.
LOW PRESSURE APPROACHES FROM THE WEST SUNDAY NIGHT...INCREASING SLY
FLOW TO 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT...A SMALL
CRAFT ADVISORY WILL BE NEEDED SUNDAY NIGHT THROUGH TUESDAY. A COLD
FRONT MOVES THROUGH MONDAY MORNING...BRINGING WLY FLOW OF AROUND 20
KT WITH GUSTS TO 30 KT THROUGH THE DAY...BRIEF GALES POSSIBLE.
ANOTHER COLD FRONT MOVES SOUTH ACROSS THE AREA MONDAY NIGHT WITH NLY
FLOW 15 TO 20 KT WITH GUSTS TO 25 KT TUESDAY. SMALL CRAFT ADVISORY
MAY NEED TO CONTINUE INTO TUESDAY NIGHT. HIGH PRESSURE/TRANQUIL
WEDNESDAY... WITH SLY FLOW THURSDAY AND FRIDAY AHEAD OF THE NEXT
SYSTEM.
&&
.FIRE WEATHER...
INTENSE DRY GUSTY WINDS AND LOW FUEL MOISTURE HAVE CREATED AN
ENHANCED FIRE THREAT. RED FLAG CRITERIA SOLIDLY BEING MET ACROSS
MUCH OF THE AREA...W/ WIND GUSTS AVERAGING 35-45 KT BUT OCNLY UP TO
50-60 KT. RH VALUES IN THE TEENS AND 20S...BUT AS LOW AS SINGLE
DIGITS IN CENTRL VA.
NMRS HOT SPOTS EVIDENT ON 3.9U STLT...AND STREAMERS SEEN ON LWX
RDR AS WELL. UNFORTUNATELY CONDITIONS WILL NOT IMPROVE UNTIL LATE
TONIGHT AND INTO THE OVERNIGHT HOURS...AS WINDS GRADUALLY SUBSIDE
AND DEWPOINTS REBOUND SLIGHTLY BUT STILL REMAIN DRY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR DCZ001.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR DCZ001.
MD...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018-501-502.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018-502.
VA...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR VAZ025>031-
036>040-042-050>057-501>504.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR VAZ025>031-
036>040-042-050>057-501-502-504.
WV...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR WVZ050>053-
055-501>506.
RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR WVZ050>053-
055-502-504-506.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO NOON EST SUNDAY FOR
ANZ530>534-537>543.
STORM WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ530>543.
GALE WARNING FROM 9 PM THIS EVENING TO 6 AM EST SUNDAY FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 6 AM TO 9 AM EST SUNDAY FOR ANZ535-
536.
&&
SYNOPSIS...BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BAJ
MARINE...HTS/BAJ
FIRE WEATHER...HTSHazardous weather outlook, Feb 19, 3:35 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EST SAT FEB 19 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201245-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
335 PM EST SAT FEB 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM. PLEASE SEE WBCNPWLWX
FOR FURTHER DETAILS.
A STORM WARNING IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND
THE TIDAL POTOMAC UNTIL 9PM. A GALE WARNING IS THEN IN EFFECT
FOR THE REST OF THE NIGHT.
A RED FLAG WARNING IS IN EFFECT UNTIL 9PM. DRY CONDITIONS AND VERY
HIGH WINDS WILL CONTINUE TO COMBINE TO CREATE AN EXTREME FIRE
WEATHER THREAT INTO THIS EVENING. SEE WBCRFWLWX FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY MORNING. ANOTHER SMALL
CRAFT IS LIKELY TO BE NEEDED LATE SUNDAY NIGHT THROUGH TUESDAY. GALES
ARE POSSIBLE MONDAY.
RAIN IS EXPECTED TO CHANGE OVER TO A WINTRY MIX...THEN SNOW
MONDAY NIGHT. BRIEF ACCUMULATING SNOW IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE
REPORT HIGH WIND GUSTS OR WIND DAMAGE TO THE STERLING NATIONAL
WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-201245-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
335 PM EST SAT FEB 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM. SEE WBCNPWLWX FOR
DETAILS.
A RED FLAG WARNING IS IN EFFECT UNTIL 9PM. DRY CONDITIONS AND VERY
HIGH WINDS WILL CONTINUE TO COMBINE TO CREATE AN EXTREME FIRE
WEATHER THREAT INTO THIS EVENING. SEE WBCRFWLWX FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RAIN IS EXPECTED TO CHANGE OVER TO A WINTRY MIX...THEN SNOW
MONDAY NIGHT. ACCUMULATING SNOW IS POSSIBLE...PARTICULARLY AT
HIGHER ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE
REPORT HIGH WIND GUSTS OR WIND DAMAGE TO THE STERLING NATIONAL
WEATHER SERVICE.
JACKSON
In the hours before
Local storm report, Feb 19, 12:13 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1213 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM NON-TSTM WND DMG 1 ESE OELLA 39.27N 76.77W
02/19/2011 BALTIMORE MD TRAINED SPOTTER
TREE DOWN AT HILTON AVE AND IDLEWILD AVE
&&
CORRECTED REMARKS
EVENT NUMBER LWX1100010
LEELocal storm report, Feb 19, 1:46 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
146 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND DMG COLUMBIA 39.20N 76.86W
02/19/2011 HOWARD MD NWS EMPLOYEE
&&
EVENT NUMBER LWX1100011
TCHLocal storm report, Feb 19, 1:51 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
151 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND DMG THE WHITE HOUSE 38.89N 77.04W
02/19/2011 DISTRICT OF COLUMB DC BROADCAST MEDIA
NATIONAL CHRISTMAS TREE DOWN
&&
EVENT NUMBER LWX1100012
JACKSONLocal storm report, Feb 19, 1:53 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
153 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM NON-TSTM WND DMG COLUMBIA 39.20N 76.86W
02/19/2011 HOWARD MD NWS EMPLOYEE
LARGE TREE DOWN ON RT 29 AND RT 175.
&&
CORRECTED REMARKS
EVENT NUMBER LWX1100011
TCHLocal storm report, Feb 19, 3:23 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM NON-TSTM WND GST 1 NNW PAROLE 39.00N 76.56W
02/19/2011 M60 MPH ANNE ARUNDEL MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100013
KLWLocal storm report, Feb 19, 3:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 PM EST SAT FEB 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST 1 ENE FOREST PARK 39.71N 78.28W
02/19/2011 M62 MPH WASHINGTON MD MESONET
&&
EVENT NUMBER LWX1100014
PELOQUINWildfire, Prince Georges
- When
- February 19, 4:00 PM EST to February 20, 12:00 AM EST
- Where
- Prince Georges forecast zone
- Reported by
- Newspaper
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
A wildfire over 100 acres in size was reported near Laurel Maryland. Smoke from the fire caused the closure of Interstate 95 in both directions just south of Route 198. Many motorists complained of irritated and itchy eyes. Visibility was reduced due to the smoke.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, February 19 to 20, 20111 death · 1 injured · 4 events
- Strong Wind in Virginia, February 19, 20111 death · 1 injured · $5,000 · 1 event
- High Wind in New York, February 19, 2011$600,000 · 54 kt wind · 6 events
- Flash Flood in Iowa, February 19 to 20, 2011$200,000 · 1 event
- High Wind in Massachusetts, February 19, 2011$65,000 · 64 kt wind · 11 events
- High Wind in Connecticut, February 19, 2011$60,000 · 51 kt wind · 2 events
- Heavy Snow in Arizona, February 19, 2011$50,000 · 1 event
- Blizzard and Winter Storm in South Dakota, February 19 to 20, 201122 events
- Strong Wind in Arizona, February 19, 20112 injured · $1,000 · 1 event
- Blizzard and Heavy Snow in North Dakota, February 19 to 21, 201115 events
- Astronomical Low Tide in New Jersey, February 19 to 20, 201111 events
- Blizzard and Winter Storm in Alaska, February 19 to 20, 201110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286250.